MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED3-027-600-50
Medical Device Problem Codes Unintended Movement (3026); Migration (4003)
Health Effect - Clinical Codes Aneurysm (1708); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that in august 2024, during placement of a pipeline vantage with shield technology stent, due to extreme tortuosity of the vessel the stent slipped down and only partially covered the aneurysm.The aneurysm remains widely patent as demonstrated by a ct angiogram dated (b)(6) 2025.The distal end of the device does not cover the pseudoaneurysm, it rests at the mouth of the pseudo aneurysm.The device appears to be funneling blood into the aneurysm sac, which suggests increased risk for growth and possible rupture.No patient symptoms or complications were reported with this event.The patient was undergoing surgery for treatment of a stable pseudoaneurysm of the cervical left internal carotid artery.It was not ed the patient's vessel tortuosity was extreme (severe).The underlying blood vessel diameter was nearly 6 mm.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the pipeline vantage implant procedure was performed on (b)(6) 2024 at (b)(6) hospital.In (b)(6) 2025, the patient went for a follow up and was told that the pipeline vantage device migrated down the carotid to another location.The original physician left the practice so they saw another physician at (b)(6) hospital to fix the issue and resent the aneurysm.The patient was scheduled for surgery in (b)(6) 2025 however the surgery was cancelled.At that time the physician informed the patient that the pipeline vantage was recalled and they were having issues ordering the product.The patient has no symptoms or adverse effects.It was reported that the only patient guidance that the cv lifeline has regarding the recall of the pipeline vantage embolization device with shield technology is the following: for patients who have already been treated with pipeline vantage 027 and 021 devices: the treating physician should determine the need for follow-up imaging or changes to medical management based on the patient's overall health.This includes weighing the risks of dual antiplatelet therapy against potential risks for braid deformation.Resolution: answered question or provided education/documentation.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24080387
Report Number2029214-2026-00081
Device Sequence Number18562888
Product Code OUT
UDI-Device Identifier00847536037205
UDI-Public(01)00847536037205(17)270516(10)B733700
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED3-027-600-50
Device Catalogue NumberPED3-027-600-50
Device Lot NumberB733700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date01/16/2026
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexMale